Home | Calendar | Español | Media Room | Shop | Contact Us

G-tube and Vomiting

Our 6-month-old son has a g-tube. Is there anything we can do to prevent vomiting? Currently he is on Prilosec and Domperidom.

If he is getting bolus feeds they could go to drip feeds. If that doesn't work feedings into the small intestine rather than stomach often work (the tube goes through the stomach and into the small intestine) This type of feeds must be given as a drip. He should also have an UGI (Upper Gastrointestinal Series) to make sure the anatomy is correct and an EGD (A test that involves visually examining the lining of the esophagus, stomach, and upper duodenum) to make sure there isn't another reason for vomiting. We also often find the dose of Prilosec is way too low. This can be checked by putting a pH probe beside the G tube and into the stomach for 24 hours when receiving the meds. If there isn't adequate neutralization of stomach acid increasing the dose may help.

CP/TK 7-13-10



Ask The Expert Home Page > G > CdLS Expert Entry: G-tube and Vomiting

Legal Disclaimer:  Please take note that the CdLS Foundation's Ask the Expert service is comprised of volunteer professionals in various areas of focus. Response times may vary and a response is not guaranteed. Answers are not considered a medical, behavioral, or educational consultation. Ask the Expert is not a substitute for the care and attention your child's personal physician, psychologist, educational consultant, or social worker can deliver.